Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jan 13, 2006, 8:48 AM CST for Jefferson Parish, Plaquemines Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2006, 8:48 AM CST (14:48 UTC)
- Expired
- Jan 13, 2006, 9:15 AM CST
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 2:14 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 131449
TORLIX
LAC051-075-131515-
/O.NEW.KLIX.TO.W.0001.060113T1448Z-060113T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
848 AM CST FRI JAN 13 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
JEFFERSON PARISH IN SOUTHEAST LOUISIANA
PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
* UNTIL 915 AM CST
* AT 845 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
NORTHWEST OF MYRTLE GROVE...OR ABOUT 10 MILES SOUTH OF BELLE
CHASSE...MOVING EAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
JESUIT BEND AT 900 AM CST
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST FRIDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2978 9009 2980 8995 2979 8984 2980 8981
2975 8977 2976 8972 2969 8964 2964 8949
2966 8956 2962 8958 2961 9007
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 13, 7:55 AM CST, 53 minutes earlier.
Area forecast discussion, Jan 13, 7:55 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
755 AM CST FRI JAN 13 2006
.UPDATE...
CONVECTION PUSHING THROUGH THE EAST HALF OF THE FORECAST AREA. WILL
DROP WATCH FOR WEST HALF INCLUDING BATON ROUGH METRO AREA. IN
ADDITION...WILL DROP POPS FOR THIS AREA.
&&
.PREV DISCUSSION... (ISSUED 434 AM CST FRI JAN 13 2006)
DISCUSSION...
LATEST WIND PROFILER ACROSS THE PLAINS STATES REVEALED THE TROUGH
AXIS WESTERN IOWA TO NORTHEAST TEXAS. IR SATELLITE IMAGERY SHOWED
CONVECTION FROM SOUTHERN INDIANA TO NORTHEAST LOUISIANA. NORTHWEST
LOUISIANA TO SOUTHEAST MISSOURI. 130 KNOT JET MAX ON THE BACK SIDE
OF THE TROUGH OR OVER THE NORTHERN PLAINS WILL DEEPEN THE TROUGH
OVER THE MID MISSISSIPPI VALLEY. AS A RESULT...THE TROUGH WILL
BECOME NEGATIVELY TILTED THROUGH TODAY. AT 10Z...VAD WIND PROFILE
SHOWED SW 30 KNOTS OFF THE SURFACE 1KFT AND WSW 40 KNOTS AT 5KT.
ETA CAPE VALUES AT 12Z FORECAST NEAR 1500 J/KG...PW UP TO 1.3
INCHES AND STM HEL UP TO 325 M2/S2 BY 12Z. ERGO...TOR THREAT WILL
CONTINUE 18Z. STRONG COLD AIR ADVECTION BEHIND THE FRONTAL PASSAGE
WITH STRONG NORTHERLY BL WINDS WILL PROMPT SCA TODAY THROUGH SAT
MIDDAY. ANOTHER SYSTEM WILL LAG THROUGH THE AREA TUESDAY THROUGH
EARLY WEDNESDAY.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL NOON SATURDAY FOR THE FOLLOWING
ZONES: AND LOWER TERREBONNE.
GM...SMALL CRAFT ADVISORY UNTIL NOON SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
&&Hazardous weather outlook, Jan 13, 6:43 AM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 643 AM CST FRI JAN 13 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140600- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 643 AM CST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE MISSISSIPPI COAST. IN ADDITION...THERE IS A SLIGHT OF SEVERE THUNDERSTORMS FOR EXTREME SOUTH CENTRAL MISSISSIPPI...EAST CENTRAL AND SOUTHEAST LOUISIANA. A VIGOROUS UPPER LEVEL STORM WILL CONTINUE TO STRENGTHEN AND FUEL STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL GULF COAST THROUGH MIDDAY. A LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS IS EXPECTED TO MOVE SOUTH CENTRAL MISSISSIPPI...COASTAL MISSISSIPPI AND SOUTHEAST LOUISIANA THIS MORNING. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL...FREQUENT LIGHTNING...AND STRONG WINDS. IN ADDITION...A FEW SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OR A TORNADO...ESPECIALLY ACROSS COASTAL MISSISSIPPI THIS MORNING. AN ASSOCIATED COLD FRONT WILL SWEEP THROUGH AREA BY NOON FOLLOWED BY STRONG NORTHWEST WINDS...ESPECIALLY ON AND SOUTHEAST OF TIDAL LAKES AND COASTAL WATERS. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY THIS AFTERNOON AND TONIGHT ACROSS THE GULF COASTAL WATERS WITH THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY AND MONDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. A FEW STRONG STORMS ARE POSSIBLE WITH THE PASSAGE OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED EARLY FRIDAY.
In the hours before
Special weather statement, Jan 13, 3:44 AM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 344 AM CST FRI JAN 13 2006 LAZ034>036-MSZ068-069-131100- AMITE-EAST FELICIANA-POINTE COUPEE-WEST FELICIANA-WILKINSON- 344 AM CST FRI JAN 13 2006 ...STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SIMMESPORT. THIS THUNDERSTORM IS MOVING TO THE EAST NORTHEAST AT 45 MPH...AND WILL AFFECT PORTIONS OF POINTE COUPEE...WEST FELICIANA...AND EAST FELICIANA PARISHES IN LOUISIANA... AND PORTIONS OF WILKINSON AND AMITE COUNTIES IN SOUTHWEST MISSISSIPPI...INCLUDING THE COMMUNITIES OF BATCHELOR...FORT ADAMS... WOODVILLE...SPILLMAN...NORWOOD...AND GLOSTER THROUGH 5 AM CST. THIS THUNDERSTORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...WINDS GUSTING TO 40 MPH...AND PEA SIZE HAIL. 32
Special weather statement, Jan 13, 5:00 AM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 500 AM CST FRI JAN 13 2006 LAZ036-037-048-050-MSZ069-131200- AMITE-EAST BATON ROUGE-EAST FELICIANA-LIVINGSTON-ST HELENA- 500 AM CST FRI JAN 13 2006 ...STRONG THUNDERSTORMS ARE MOVING INTO THE GREATER BATON ROUGE AREA... A SQUALL LINE OF STRONG THUNDERSTORMS EXTENDING FROM LIBERTY TO ZACHARY TO NEAR HENDERSON...MOVING EAST AT 25 MPH AT 5 AM. SOME SMALL HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THE STRONGEST STORMS AS WELL AS FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THESE STORMS WILL MOVE INTO AMITE...DENHAM SPRINGS AND GONZALES BETWEEN 530 AND 6 AM. 24
Special weather statement, Jan 13, 6:10 AM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 610 AM CST FRI JAN 13 2006 LAZ038>040-050-MSZ071-131300- LIVINGSTON-ST TAMMANY-TANGIPAHOA-WALTHALL-WASHINGTON- 610 AM CST FRI JAN 13 2006 ...STRONG THUNDERSTORMS RUMBLING FROM TYLERTOWN TO AMITE... AT 6 AM CST...A CLUSTER OF THUNDERSTORMS EXTENDED FROM TYLERTOWN TO AMITE AND WESTWARD TO SLAUGTHER AND WAS MOVING EAST AT AROUND 25 MPH. THE STORMS HAVE BEEN WEAKENING IN INTENSITY DURING THE PAST HOUR BUT FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...WIND GUSTS OF 25 TO 30 MPH AND POSSIBLY SOME PEA SIZED HAIL CAN BE EXPECTED FROM THESE STORMS. THROUGH 7 AM. THESE STORMS SHOULD REACH BOGALUSA... COVINGTON AND PONCHATOULA BETWEEN 7 AND 730 AM. MSZ077-080>082-131300- HANCOCK-HARRISON-JACKSON-PEARL RIVER- 610 AM CST FRI JAN 13 2006 ...STRONG THUNDERSTORMS CAN BE EXPECTED LATER THIS MORNING... AN APPROACHING COLD FRONT WITH A LARGE AREA OF THUNDERSTORMS WILL MOVE INTO COASTAL AND SOUTHEAST MISSISSIPPI AFTER 8 AM. WHILE THE INTENSITY OF THE STORMS HAVE BEEN WEAKENING IN THE PAST HOUR OR SO IN LOUISIANA...INDICATIONS ARE FOR A RE-INTENSIFICATION OF THE STORMS...PERHAPS TO SEVERE LEVELS AFTER 8 AM. PERSONS IN SOUTHERN MISSISSIPPI SHOULD STAY TUNED TO LOCAL TV AND RADIO THROUGHOUT THE MORNING FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS. A TORNADO WATCH IS IN EFFECT FOR PEARL RIVER AND HANCOCK COUNTIES OF MISSISSIPPI UNTIL 10 AM CST. LAZ058>070-131300- LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD- LOWER TERREBONNE-ORLEANS-ST CHARLES-ST JOHN THE BAPTIST- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD- UPPER TERREBONNE- 610 AM CST FRI JAN 13 2006 ...STRONG THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS LOWER SOUTHEAST LOUISIANA AFTER 7 AM CST... AN COLD FRONT IN WESTERN LOUISIANA WILL BE APPROACHING SOUTHEAST LOUISIANA DURING THE MORNING. A LARGE AREA OF THUNDERSTORMS PRECEDES THE FRONT. WHILE THE INTENSITY OF THE STORMS HAVE BEEN WEAKENING IN THE PRE-DAWN HOURS...CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO RE-INTENSIFY DURING THE MORNING HOURS ACROSS THE SOUTH-SHORE AND COASTAL PARISHES OF LOUISIANA. THE STORMS WILL BE MOVING TO THE EAST AND NORTHEAST AT 25 MPH AND MAY BECOME SEVERE AT TIMES MAINLY AFTER 8 AM. A TORNADO WATCH IS IN EFFECT UNTIL 10 AM. PERSONS IN SOUTHEAST LOUISIANA SHOULD STAY TUNED TO LOCAL TV AND RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THE MORNING. 24
Local storm report, Jan 13, 6:53 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
653 AM CST FRI JAN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM HAIL 3 W BOGALUSA 30.78N 89.91W
01/13/2006 0.25 INCH WASHINGTON LA FIRE DEPT/RESCUE
SHORT PERIOD OF PEA HAIL AND EOC BUILDING STRUCK BY
LIGHTNING.
&&
RICKSSpecial weather statement, Jan 13, 7:15 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 715 AM CST FRI JAN 13 2006 LAZ040-MSZ077-080>082-131415- HANCOCK-HARRISON-JACKSON-PEARL RIVER-ST TAMMANY- 715 AM CST FRI JAN 13 2006 ...STRONG THUNDERSTORMS MOVING INTO SOUTHEAST MISSISSIPPI... A FAST MOVING COLD FRONT FROM MCCOMB TO THE ATCHAFALAYA BAY IS BEING PRECEDED BY EXTENSIVE COVERAGE OF THUNDERSTORMS. THE STRONGEST STORMS WERE MOVING RAPIDLY ACROSS PEARL RIVER COUNTY WITH SOME HAIL POSSIBLY FALLING FROM THESE STORMS. OTHER STORMS IN ST TAMMANY PARISH WILL BE ENTERING HANCOCK COUNTY AFTER 8 AM. INDICATIONS ARE FOR INTENSIFICATION OF THESE STORMS ACROSS THE COASTAL COUNTIES BETWEEN 8 AND 10 AM. SOME STORMS MAY BECOME SEVERE WITH A THREAT OF TORNADOES DEVELOPING FROM THE STRONGEST STORMS. PERSONS IN SOUTHERN MISSISSIPPI SHOULD STAY TUNED TO LOCAL TV AND RADIO THROUGHOUT THE MORNING FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS. A TORNADO WATCH IS IN EFFECT FOR PEARL RIVER AND HANCOCK COUNTIES OF MISSISSIPPI UNTIL 10 AM CST. LAZ058>070-131415- LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD- LOWER TERREBONNE-ORLEANS-ST CHARLES-ST JOHN THE BAPTIST- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD- UPPER TERREBONNE- 715 AM CST FRI JAN 13 2006 ...STRONG THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS LOWER SOUTHEAST LOUISIANA THIS MORNING... A FAST MOVING COLD FRONT ACROSS EAST-CENTRAL LOUISIANA IS PRECEDED BY A LINE OF THUNDERSTORMS THAT EXTEND FROM LAKE MAUREPAS TO MORGAN CITY. THESE STORMS ARE EXPECTED TO INTENSIFY TO SEVERE LEVELS AFTER 730 AM AS IT APPROACHES THE GREATER NEW ORLEANS AREA. DAMAGING WINDS AND LARGE HAIL ARE LIKELY TO DEVELOP FROM THE STRONGEST STORMS AND ISOLATED TORNADOES MAY ALSO FORM. A TORNADO WATCH IS IN EFFECT UNTIL 2 PM CST. PERSONS IN SOUTHEAST LOUISIANA SHOULD STAY TUNED TO LOCAL TV AND RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THE MORNING. 24
Special weather statement, Jan 13, 8:05 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 805 AM CST FRI JAN 13 2006 MSZ080>082-131500- HANCOCK-HARRISON-JACKSON- 805 AM CST FRI JAN 13 2006 ...STRONG THUNDERSTORMS MOVING INTO COASTAL MISSISSIPPI... STRONG THUNDERSTORMS EXTENDING FROM SAUCIER TO NICHOLSON WILL MOVE EAST AT 50 MPH ACROSS HARRISON AND JACKSON COUNTIES THROUGH 9 AM. SOME STORMS MAY BECOME SEVERE WITH A THREAT OF ISOLATED TORNADOES DEVELOPING FROM THE STRONGEST STORMS. PERSONS IN SOUTHERN MISSISSIPPI SHOULD STAY TUNED TO LOCAL TV AND RADIO THROUGHOUT THE MORNING FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS. A TORNADO WATCH IS IN EFFECT FOR HANCOCK...HARRISON AND JACKSON COUNTIES OF MISSISSIPPI UNTIL 2 PM CST. LAZ059>070-131500- LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD- LOWER TERREBONNE-ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- 805 AM CST FRI JAN 13 2006 ...STRONG THUNDERSTORMS MOVING INTO THE METRO NEW ORLEANS AREA... THUNDERSTORMS WERE MOVING INTO KENNER AND THIBODAUX AT 8 AM...MOVING EAST AT 50 MPH. THESE STORMS WILL PRODUCE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL FOR ABOUT 15 TO 20 MINUTES. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL CAN ALSO BE EXPECTED FROM THE STRONGER STORMS THROUGH 9 AM. SOME OF THE STORMS MAY APPROACH SEVERE LEVELS AS THEY MOVE INTO EXTREME SOUTHEAST LOUISIANA. A TORNADO WATCH IS IN EFFECT UNTIL 2 PM CST. PERSONS IN SOUTHEAST LOUISIANA SHOULD STAY TUNED TO LOCAL TV AND RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THE MORNING. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 6:44 AM CST | Severe Thunderstorm Warning | LIX | Washington | 31 min |
| Jan 13, 7:04 AM CST | Special Marine Warning | LIX | 56 min | |
| Jan 13, 7:50 AM CST | Special Marine Warning | LIX | 85 min | |
| Jan 13, 8:25 AM CST | Severe Thunderstorm Warning | LIX | Lafourche | 35 min |
| Jan 13, 9:24 AM CST | Special Marine Warning | LIX | 96 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.